Michigan, 2003

Damaging Wind in Michigan, June 8, 2003

June 8, 2003 · NWS IWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 8, 3:20 AM EST, 9 hours 55 minutes earlier.

Area forecast discussion, Jun 8, 3:20 AM EST, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
320 AM EST SUN JUN 8 2003

SHORT TERM DISCUSSION...
FORECAST CHALLENGES ARE POPS AND SEVERE POTENTIAL FOR TODAY AND POPS
FOR TUESDAY.

MODELS IN GOOD AGREEMENT WITH BRINGING MID LEVEL SHORTWAVE AND COLD
FRONT ACROSS CWFA TODAY AND ALSO IN PLACING REGION UNDER LEFT EXIT
REGION OF 100 KT 250 MB JET.  THOUGH MOISTURE NOT DEEP...SURFACE
DEWPOINTS IN THE LOWER 60S WILL ADVECT INTO CWFA AHEAD OF FRONT.
CLOUDINESS ASSOCIATED WITH INITIAL WAVE OF SHOWERS THIS AM...COULD
INHIBIT HEATING...BUT BELIEVE THERE WILL STILL BE SOME SUNSHINE THIS
MORNING OVER EASTERN TWO THIRDS OF CWFA...WITH AIRMASS
DESTABILIZATION.  ETA DOES INDICATE LI VALUES OF MINUS 6 AND CAPES
OF 1000 TO 1500 BY EARLY AFTERNOON.  WITH 50 KT WINDS IN THE MID
LEVELS...LOOKS TO BE SOME POTENTIAL FOR SEVERE STORMS...WITH
DAMAGING WIND THE PRIMARY THREAT.  DRY SLOT WORKS ACROSS CWFA
TODAY...WITH MOISTURE THEN WRAPPING BACK IN LATE IN THE DAY AS A
SHORTWAVE PIVOTS AROUND 500 MB TROUGH.  THUS...HAVE KEPT A CHANCE
FOR SHOWERS IN FOR THIS EVENING.  DRY WEATHER WILL PREVAIL UNTIL
TUESDAY...WHEN NEXT SYSTEM IS PROGGED INTO WESTERN GREAT LAKES.  GFS
IS FASTER WITH THIS FRONT IN THE F60 TO F84 TIME FRAME AND IS
PREFERRED GIVEN BETTER RUN TO RUN CONTINUITY.  WILL OPT FOR LIKELY
WORDING WESTERN SECTIONS AND CHANCE WORDING EAST.

SHOULD GET ENOUGH SUNSHINE TODAY TO REACH WARMER MET AND FWC HIGHS.
MOS VALUES IN EXCELLENT AGREEMENT TONIGHT THROUGH MONDAY NIGHT AND
WILL STAY CLOSE.  WITH GOOD WARM AIR ADVECTION ON TUESDAY...850 MB
TEMPERATURES WARMING TO PLUS 12 TO PLUS 14...WILL GO 5 DEGREES ABOVE
MAV HIGHS.

EXTENDED FORECAST...WEDNESDAY THROUGH SATURDAY...

GFS/GEM/AVN BUILD A RIDGE OVER THE GREAT LAKES REGION WEDNESDAY AND
THURSDAY. WITH THAT IN MIND REMOVED POPS FROM WEDNESDAY AFTERNOON
INTO THURSDAY AND RAISED HIGH TEMPS INTO THE 80S THURSDAY. A SHORT
WAVE APPROACHES FROM THE SOUTHWEST FRIDAY DRAGGING A WARM FRONT
NORTH INTO THE AREA FRIDAY AND LINGERS INTO SATURDAY.  AS A
RESULT...RAISED HIGHS ON FRIDAY AS WELL INTO THE 80S AND ADDED A
CHANCE OF RAIN FOR SATURDAY.

.IWX...
IN...NONE.
MI...NONE.
OH...NONE.

BARJENBRUCH/GLL
Hazardous weather outlook, Jun 8, 5:50 AM EST, 7 hours 25 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-091030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
550 AM EST SUN JUN 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE LIKELY TODAY...WITH THE STORMS GRADUALLY
INCREASING IN INTENSITY AS THE DAY PROGRESSES.  BY EARLY
AFTERNOON...SEVERE STORMS WILL BE POSSIBLE...PRIMARILY ALONG AND
EAST OF A SOUTH BEND TO LOGANSPORT LINE.  THE PRIMARY SEVERE WEATHER
HAZARD WILL BE DAMAGING WIND.

THE STORMS WILL BE GENERATED IN RESPONSE TO A COLD FRONT FRONT AND A
MID LEVEL DISTURBANCE WORKING ACROSS THE WESTERN GREAT LAKES AND
OHIO VALLEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS DURING THE TUESDAY THROUGH
SATURDAY PERIOD...WITH THE BEST CHANCES FOR STORMS BEING ON TUESDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BY EARLY AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES OR
CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX

BARJENBRUCH

The radar

The Northern Indiana radar (KIWX), 71 km away, was scanning. The volume nearest the first event began at 18:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Joseph

When
June 8, 1:15 PM EST
Where
St. Joseph County, 6 mi NW of Three Rivers
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
42.000, -85.717

Law enforcement reported trees and power lines down northwest of Three Rivers.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2003Every state in 2003This day in weather historyWarnings in Michigan, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362874.